MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK FEM ASSEMBLY SZ 5 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71421375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference case-(b)(4).D6a / d6b: exact implantation and explantation dates are unknown.For which best estimate was used.It is only certain that primary tka surgery was performed in 2015 and revision was conducted in 2016.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed in 2015, the patient experienced knee instability.Surgeon thought it could be an axle failure.This adverse event was addressed by performing a revision surgery in 2016, in which all modular parts were replaced, and implant stability was achieved.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, per complaint details, a patient post legion hinge prothesis in 2015 experienced knee instability after an unknown length of time in-vivo and underwent revision the following year (2016) with replacement of all modular parts.Reportedly, implant stability was achieved; however, further information is unknown and not available.Therefore, there were no clinical factors found which would have definitively contributed to the event.The patient impact beyond the reported instability the year following implantation with subsequent revision cannot be determined based on the limited information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral, stems, tibial base and femoral wedges, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the insert and bolt-sleeve, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that improper fixation, and/or migration of the components could cause possible adverse effects.Also, the warnings and precautions section establishes that the implant can become damaged as a result of strenuous activity or trauma.The patient should be warned of surgical risks, and made aware of possible adverse effects.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include joint laxity, patient condition or postoperative care.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HK FEM ASSEMBLY SZ 5 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18229323
Report Number1020279-2023-02346
Device Sequence Number17695147
Product Code KRO
UDI-Device Identifier00885556414897
UDI-Public00885556414897
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Catalogue Number71421375
Device Lot Number13MBP0044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer01/05/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date01/10/2024
Date Device Manufactured08/26/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN CM STM14MMX160MMSTRT (PN:71424206, LN:05HM12071); LGN HK 11MMBLT SLV (PN:71421385, LN:13DTM0005); LGN HK FEM WDG SZ515MM (PN:71422162, LN:DAP7525A); LGN HK FEM WDGE SZ5 (PN:71422105, LN:12CAP7523); LGN HK ISRT11MMSZ 4-5LT (PN:71423352, LN:12BM06010); LGN HK TIB BASE SZ5LT (PN:71421305, LN:13HBP0058); LGN STM12MMX120MM (PN:71424184, LN:14BAP1380)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexMale